Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 207, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 16, 2007, 6:32 AM CDT for Edwards County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2007, 6:32 AM CDT (11:32 UTC)
- Expired
- Jun 16, 2007, 10:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 79 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2212 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 161133
FFWEWX
TXC137-161530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
632 AM CDT SAT JUN 16 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF ROCKSPRINGS...
* UNTIL 1030 AM CDT
* AT 624 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM THUNDERSTORMS OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3028 9977 3009 9977 3009 9998 2991 10001
2985 10004 2980 10002 2972 10005 2963 10002
2963 10069 3029 10069
$$2 follow-up statements
000
WGUS74 KEWX 161220
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 AM CDT SAT JUN 16 2007
TXC137-161530-
EDWARDS TX-
717 AM CDT SAT JUN 16 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
EDWARDS COUNTY...
AT 715 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE NORTHERN HALF
OF EDWARDS COUNTY. MOVEMENT WAS SOUTH AT 10 TO 15 MPH. RAINFALL RATES
WERE ESTIMATED AT 2 TO 3 INCHES AN HOUR OVER THE HEADWATERS OF THE
SOUTH LLANO RIVER.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKSPRINGS.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3028 9977 3009 9977 3009 9998 2991 10001
2985 10004 2980 10002 2972 10005 2963 10002
2963 10069 3029 10069
$$000
WGUS74 KEWX 161331
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 AM CDT SAT JUN 16 2007
TXC137-161530-
EDWARDS TX-
829 AM CDT SAT JUN 16 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
EDWARDS COUNTY...
AT 830 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
SHOW SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN OVER SOUTHERN
AND SOUTHEAST EDWARDS COUNTY MOVING SOUTHEAST AT 15 MPH. THE RAIN
INTENSITY HAS BEEN DECREASING OVER THE COUNTY AND SHOULD CONTINUE TO
TAPER OFF AS THE STRONGER STORMS MOVE TO THE SOUTHEAST OVER THE NEXT
ONE TO TWO HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKSPRINGS
AND CARTA VALLEY
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 3028 9977 3009 9977 3009 9998 2991 10001
2985 10004 2980 10002 2972 10005 2963 10002
2963 10069 3029 10069
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:48 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 16, 3:48 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 348 AM CDT SAT JUN 16 2007 .DISCUSSION... LOOSELY ORGANIZED...AND WEAKENING...MCS CURRENTLY MOVING EAST AT 20 TO 25 MPH ACROSS THE HILL COUNTRY AND INTO THE I-35 CORRIDOR. THE SEVERE THREAT IS DIMINISHING...WITH HEAVY RAIN AND RESULTING FLASH FLOODING CONTINUING AS THE PRIMARY THREAT. WILL CONTINUE THE FLASH FLOOD WATCH THROUGH THIS EVENING...AND MAY NEED TO EXTEND IT THROUGH TONIGHT GIVEN THE 00Z GFS40 QPF BOMBS BETWEEN 00-12Z SUNDAY OVER THE EASTERN HALF OF OUR CWFA. THE HPC HAS BOUGHT INTO THIS SOLUTION AND PLACED A GOOD CHUNK OF OUR AREA UNDER A MODERATE RISK FOR EXCESSIVE RAINFALL WITH THE SOUTHERN HILL COUNTRY ...INCLUDING NORTHERN BEXAR COUNTY...IN A HIGH RISK. ALTHOUGH THERE IS SOME UNCERTAINTY IN EXACTLY WHERE THE NEXT MCS (LATE AFTERNOON/EVENING) WILL GET ORGANIZED...IT DEFINITELY WILL BE MOVING ACROSS OUR CWFA. SEE NO REASON TO GO AGAINST THE GUIDANCE THIS CYCLE GIVEN THE WET SYNOPTIC FLAVOR AND LOW TO MID 70S DEWPOINT TEMPS STREAMING NORTH INTO OUR AREA. MAX TEMPS WILL BE BELOW SEASONAL AVERAGES TODAY AND SUNDAY THANKS TO RAIN-COOLING ...EXCEPT FOR THE RIO GRANDE VALLEY WHERE LESS RAIN-COOLING IS FORECAST. THE MODEL SUITE HAS SHOWN GOOD RUN-TO-RUN CONSISTENCY OPENING-UP THE LOW ON SUNDAY AND LIFTING IT NE ON MONDAY...OUT OF TEXAS...WITH AN UPPER HIGH BUILDING ACROSS WEST TEXAS. UNTIL THEN...WELL CONTINUE TO BE WET. THE UPPER HIGH WILL SHIFT EAST ACROSS TEXAS INTO THE MIDDLE OF NEXT WEEK...WITH THE RIDGE AXIS LIFTING NORTH AND ALLOWING TROPICAL MOISTURE TO CREEP INTO SOUTH TEXAS BY THE END OF THE WEEK. OUR NUMBERS ARE VERY CLOSE TO THE 00Z GFSMOS THIS CYCLE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 72 84 72 92 / 80 80 70 50 10 AUSTIN BERGSTROM INTL AIRPORT 87 71 84 73 92 / 70 80 70 50 10 DEL RIO INTL AIRPORT 94 75 94 74 98 / 30 40 20 10 - SAN ANTONIO INTL AIRPORT 86 73 86 74 91 / 50 80 50 50 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 11/13/04
Hazardous weather outlook, Jun 16, 5:50 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 550 AM CDT SAT JUN 16 2007 TXZ171>173-183>194-202>209-217>225-228-171100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 550 AM CDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. AN UPPER LEVEL STORM SYSTEM LOCATED OVER CENTRAL TEXAS WILL CONTINUE TO BE THE PRIMARY TRIGGER FOR CONVECTION. SHOWERS AND THUNDERSTORMS WILL WEAKEN ACROSS THE REGION THIS MORNING. HOWEVER ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN LATER TODAY AND INTO TONIGHT. THE PRIMARY THREAT WILL BE HEAVY RAINFALL AND FLASH FLOODING. AN ISOLATED SEVERE THUNDERSTORM IS ALSO POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE INTO SUNDAY MAINLY ACROSS THE EASTERN HALF OF THE REGION. THE UPPER LEVEL STORM SYSTEM OVER CENTRAL TEXAS IS EXPECTED TO WEAKEN AND MOVE EASTWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:18 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 57 min |
| Jun 15, 11:24 PM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| Jun 16, 12:11 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 64 min |
| Jun 16, 12:56 AM CDT | Severe Thunderstorm Warning | EWX | Real | 49 min |
| Jun 16, 2:12 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 48 min |
| Jun 16, 2:31 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 44 min |
| Jun 16, 2:46 AM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jun 16, 3:14 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jun 16, 10:35 AM CDT | Flash Flood Warning | EWX | Edwards | 115 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.